Posted by ayuda on January 15, 2003, at 6:55:26
In reply to Re: Anyone switched to Lexapro? « ggrrl, posted by Hollygolightly on January 15, 2003, at 0:04:55
What is amazing is that all of us have been complaining about side effects (especially start up ones like headaches and sexual s/e), but it seems that otherwise, the Lexapro has made many of us who post feel a lot better. So I hope that it helps you, also. Did you try Celexa before this? I only ask because Lexapro is a derivative of Celexa, and you say you tried most of the SSRI's. I hope that the Lexapro gets you back on your feet again -- and even though the maintenance dose is supposed to be 10mg, I just went up to 20mg, so if it isn't working as well on the lower doses and you don't have nausea, you have that option. Good to have you on the site, and good luck with Lexapro!
> Hi, I'm new to the boards as well as fairly new to taking Lexapro. I've had severe chronic depression for over 3 years (I'm currently on disability because of it). I've been through a number of anti-depressants with some pretty God awful side effects. Most recently, I had tried Wellbutrin (once again). Most of my previous side effects have included pretty severe nausea. All but Wellbutrin included loss of sexual libido (although when you're in a state of depression for this long....I couldn't say for sure if it's just the drug...I'm not involved with anyone so it's no like I've noticed it as much)
> I began taking 5mg of Lexapro in December..the normal starting and maintenance dose is 10mg daily. However, since I'm prone to side effects, it was recommended that I start lower. I actually researched the drug online and asked to try it. I went both to my regular psychiatrist as well as to a psychopharmacoligist to see if this was what they would suggest.
> I began having headaches almost immediately (not prone to headaches)...these have diminished pretty much. I experienced some nausea as well as complete loss of appetite....that has eased up some. I think that with many of the SSRI's you can lose weight initially but that eventually, some people do tend to gain. That's been my personal experience (I'd love the loss of appetite and weight loss to be a permanant side effect!)
> So, since Jan 2, 2003, I've moved to the 10mg dosage. My cousin, a nurse, suggested that it might help me deal with the side effects if the drug itself worked. Amazingly, and I am still on the fence...but, I do seem to be feeling slightly better. I was advised that is could take up to 4 weeks to notice any change and that it takes longer for some people.
> I hope I'm not writing a novel here but just wanted to offer any helpful information to anyone else considering this drug. FYI, previously, I was on Paxil (deathly ill and 2plus week of intense withdrawal), Prozac, Wellbutrin and Wellbutrin combined with most of the other SSRI's, Serzone and Zoloft. For me, nausea has been the worst side effect, along with dry mouth. I've experienced total loss of libido with everything but Wellbutrin...there, I had severe dry mouth and it just didn't seem to work for me. I have a family history of depression...fyi, I was told by the psychopharmacologist that if I had any relatives sufferring from depression and taking anti-depressants that worked for them....well, that would make the odds better for me. That might help someone out there.
> Thanks for listening. I promise not to ramble on my next post. This looks like an interesting place to find information and support. My best wishes to eveyone's success to this horrible disease!